Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 56, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 10, 2016, 10:25 PM CDT for 4 counties in Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2016, 10:25 PM CDT (03:25 UTC)
- Expired
- Apr 10, 2016, 11:09 PM CDT
- In force
- 44 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 2.75 in
- Wind
- 60.0 mph
Counties Frio County, TX, Medina County, TX, Uvalde County, TX, Zavala County, TX
The radar
The Laughlin AFB radar (KDFX), 85 km from the middle of the area, began a volume at 03:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 6:15 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 3.4 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1740 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1559 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.5
The text
As transmitted.
399
WUUS54 KEWX 110325
SVREWX
TXC163-325-463-507-110445-
/O.NEW.KEWX.SV.W.0056.160411T0325Z-160411T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1025 PM CDT SUN APR 10 2016
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FRIO COUNTY IN SOUTH CENTRAL TEXAS...
SOUTHEASTERN UVALDE COUNTY IN SOUTH CENTRAL TEXAS...
NORTHEASTERN ZAVALA COUNTY IN SOUTH CENTRAL TEXAS...
SOUTHERN MEDINA COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 1145 PM CDT
* AT 1023 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES
NORTHWEST OF BATESVILLE...MOVING EAST AT 40 MPH. THIS STORM IS
CROSSING FM 117.
THIS IS A VERY DANGEROUS STORM.
HAZARD...BASEBALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE SEVERELY INJURED.
EXPECT SHATTERED WINDOWS...EXTENSIVE DAMAGE TO ROOFS...
SIDING...AND VEHICLES.
* LOCATIONS IMPACTED INCLUDE...
PEARSALL...DEVINE...CASTROVILLE...LA PRYOR...BATESVILLE...MOORE...LYTLE...
NATALIA...LACOSTE...FRIO TOWN...PEARSON...BADER...NOONAN...GOLDFINCH...
NORTH PEARSALL...WEST PEARSALL...SCHATTEL...BIGFOOT...DUNLAY AND
YANCEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS...AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN
INTERIOR ROOM...A BATHROOM OR CLOSET OR BASEMENT.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2893 9988 2914 9989 2941 9881 2865 9881
TIME...MOT...LOC 0323Z 268DEG 34KT 2902 9964
HAIL...2.75IN
WIND...60MPH
$$
CP3 follow-up statements
356 WWUS54 KEWX 110338 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1038 PM CDT SUN APR 10 2016 TXC163-325-463-507-110445- /O.CON.KEWX.SV.W.0056.000000T0000Z-160411T0445Z/ FRIO TX-UVALDE TX-ZAVALA TX-MEDINA TX- 1038 PM CDT SUN APR 10 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT FOR FRIO...SOUTHEASTERN UVALDE...NORTHEASTERN ZAVALA AND SOUTHERN MEDINA COUNTIES... AT 1038 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BATESVILLE... MOVING EAST AT 40 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. LOCATIONS IMPACTED INCLUDE... PEARSALL...DEVINE...CASTROVILLE...BATESVILLE...MOORE...LYTLE...NATALIA... LACOSTE...DUNLAY...FRIO TOWN...PEARSON...BADER...YANCEY...BIG FOOT...NOONAN... GOLDFINCH...NORTH PEARSALL...WEST PEARSALL...BIRY AND SCHATTEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 2891 9974 2921 9961 2941 9881 2865 9881 TIME...MOT...LOC 0338Z 285DEG 36KT 2898 9951 HAIL...1.00IN WIND...<50MPH $$ CP
908
WWUS54 KEWX 110356
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1056 PM CDT SUN APR 10 2016
TXC463-507-110404-
/O.CAN.KEWX.SV.W.0056.000000T0000Z-160411T0445Z/
UVALDE TX-ZAVALA TX-
1056 PM CDT SUN APR 10 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN UVALDE AND
NORTHEASTERN ZAVALA COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTH CENTRAL TEXAS.
LAT...LON 2885 9941 2908 9941 2941 9881 2871 9881
TIME...MOT...LOC 0354Z 264DEG 38KT 2902 9931
$$
TXC163-325-110445-
/O.CON.KEWX.SV.W.0056.000000T0000Z-160411T0445Z/
FRIO TX-MEDINA TX-
1056 PM CDT SUN APR 10 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR FRIO AND SOUTHEASTERN MEDINA COUNTIES...
AT 1054 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER FRIO
TOWN...OR 15 MILES NORTHWEST OF PEARSALL...MOVING EAST AT 45 MPH.
THIS STORM WILL MOVE EAST ALONG HIGHWAY 57 AND FM 140.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
PEARSALL...DEVINE...CASTROVILLE...MOORE...LYTLE...NATALIA...LACOSTE...FRIO
TOWN...PEARSON...YANCEY...BIG FOOT...NOONAN...GOLDFINCH...NORTH PEARSALL...
WEST PEARSALL...BIRY...SCHATTEL...BLUFF...BIGFOOT AND THREE OAKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2885 9941 2908 9941 2941 9881 2871 9881
TIME...MOT...LOC 0354Z 264DEG 38KT 2902 9931
HAIL...1.00IN
WIND...60MPH
$$
CP979
WWUS54 KEWX 110409
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1109 PM CDT SUN APR 10 2016
TXC163-325-110418-
/O.CAN.KEWX.SV.W.0056.000000T0000Z-160411T0445Z/
FRIO TX-MEDINA TX-
1109 PM CDT SUN APR 10 2016
...THE SEVERE THUNDERSTORM WARNING FOR FRIO AND SOUTHEASTERN MEDINA
COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER SMALL HAIL AND
HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
AUSTIN SAN ANTONIO.
LAT...LON 2885 9941 2908 9941 2941 9881 2871 9881
TIME...MOT...LOC 0407Z 268DEG 34KT 2902 9915
$$
CPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 8:54 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Apr 10, 8:54 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 854 PM CDT SUN APR 10 2016 .UPDATE...HAVE FINE TUNED THE WEATHER AND THUNDERSTORM CHANCES INTO TWO HOUR BLOCKS THROUGH 1AM WITH THE CURRENT AND EXPECTED EVOLUTION OF TRENDS. GREATEST RISK OF STRONG TO SEVERE STORMS CAPABLE OF LARGE HAIL AND DAMAGING WINDS REMAINS ACROSS THE RIO GRANDE PLAINS AND A COUNTY TIER TO THE EAST. HAVE PLACED GREATEST THUNDERSTORM CHANCES WHERE THE LONE SUPERCELL IS EXPECTED TO TRACK OVER THE NEXT COUPLE OF HOURS. UPDATES ARE OUT AND PLEASE SEE THE UPDATED DISCUSSION BELOW FOR MORE DETAILS ON EXPECTED STORM TRENDS THIS EVENING/OVERNIGHT. && .UPDATED DISCUSSION... ONE SUPERCELL HAS MANAGED TO FORM AND HAS JUST CROSSED INTO KINNEY AND NORTHERN MAVERICK COUNTIES OVER THE PAST 15 MINUTES. THE NEW 00Z HRRR HAS INITIALIZED THIS STORM WELL AND EXPECT IT TO CONTINUE TO TRACK TO THE EAST SOUTHEAST THROUGH THE NEXT HOUR OR SO. THE 00Z KDRT SOUNDING SUGGESTED A SLIGHTLY STRONGER CAP IN PLACE AND THAT HAS HELPED KEEP OVERALL STORM COVERAGE LOWER. HOWEVER, WITH THE STORM THAT HAS MANAGED TO FORM DUE TO SHORTWAVE FORCING, VERY SUPPORTIVE DEEP LAYER SHEAR IN PRESENCE OF NEAR 2500 J/KG ML CAPE SHOULD ALLOW THE STORM TO PERSIST. THIS STORM HAS EXHIBITED HAIL SIGNATURES THAT SUGGEST UP TO AT LEAST GOLF BALL SIZE AND LIKELY PRODUCING DAMAGING WINDS. LOW-LVL SHEAR IS NOT OVERLY FAVORABLE FOR LOW-LVL ROTATION BUT THIS SUPERCELL HAS SHOWN A STRONG MID-LVL MESOCYCLONE AT TIMES. WHILE A TORNADO IS NOT LIKELY WITH THIS STORM, CLOSE MONITORING WILL OCCUR IF THE DEEPER ROTATION WAS TO BUILD DOWN VERTICALLY. GFS/NAM BUFR SOUNDINGS SUGGEST THE CAP SHOULD HOLD ACROSS I-35 CORRIDOR THROUGH THE LATE EVENING. AS SUCH, AS THE STORM MOVES FARTHER EAST, IT SHOULD MOVE INTO AN ENVIRONMENT LESS FAVORABLE AND SLOWLY WEAKEN AS IT MOVES THROUGH ZAVALA AND FRIO. ADDITIONAL COVERAGE OF SHOWERS AND STORMS SHOULD OCCUR BEHIND THIS CELL THROUGH THE LATE NIGHT AND EARLY MORNING HOURS MONDAY. THESE SHOWERS AND STORMS SHOULD BE WEAKER AS THE CAP HOLDS AND THE OVERALL AMOUNT OF INSTABILITY DECREASES. THERE SHOULD BE A LULL IN ACTIVITY ACROSS MOST OF THE REGION BY 7AM AS THE SHORTWAVE PASSES TO THE EAST. ADDITIONAL SHOWERS AND A FEW THUNDERSTORMS COULD REGENERATE IN FAR EAST COUNTIES MONDAY AFTERNOON AS THE DRY LINE/FRONT MOVE THROUGH THE REGION. DEPENDING ON THIS EVOLUTION, THESE STORMS MAY NOT BE AS STRONG AS CURRENTLY MENTIONED IN THE HWO OR GRAPHICS. STAY TUNED FOR UPDATES ON MONDAY AFTERNOON AS TONIGHT'S STORM TRENDS BECOME MORE CLEAR. && .PREV DISCUSSION... /ISSUED 637 PM CDT SUN APR 10 2016/ AVIATION.../00Z UPDATE/ BIG THREAT THIS FORECAST PERIOD WILL BE THE CONVECTION THAT IS DEVELOPING ACROSS MEXICO AND MOVING TOWARDS THE RIO GRANDE. THE CONVECTION LIKELY TO INCREASE IN COVERAGE AS IT MOVES EAST AND NORTHEAST ACROSS SOUTH CENTRAL TEXAS. KDRT WILL LIKELY SEE THE STRONG TO SEVERE STORMS SHORTLY AFTER THE START TIME OF THIS FORECAST. AS THE CONVECTION MOVES EAST SOME WEAKENING IS EXPECTED. LARGE HAIL AND STRONG WINDS WILL BE THE MAIN THREATS. LIGHT SHOWERS ARE EXPECTED AHEAD OF THE CONVECTION ALONG AND TO THE EAST OF I-35. ALL SITES CURRENTLY VFR. AROUND 02Z EXPECTING TO SEE THE I-35 TERMINALS GO TO MVFR AND THEN DOWN TO IFR AFTER 09Z. KAUS EXPECTED TO REMAIN MVFR. IFR CONDITIONS WILL GET INTO KDRT AROUND 10Z. EXPECTING TO SEE IMPROVEMENT AFTER 15Z WITH ALL LOCATIONS VFR AFTER 18Z. SOUTHERLY WINDS 10-20 KNOTS TONIGHT WILL BECOME S/SW AT 10-15 KNOTS AFTER 15Z. WINDS WILL BE HIGHER IN OR NEAR ANY CONVECTION OVERNIGHT. PREV DISCUSSION... /ISSUED 254 PM CDT SUN APR 10 2016/ SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)... ALL EYES IN THE NEXT FEW HOURS WILL BE WEST OF THE RIO GRANDE THIS AFTERNOON AS AN APPROACHING SHORTWAVE DISTURBANCE APPROACHES. THIS SHORTWAVE SHOULD PROVIDE THE NEEDED LIFTING TO BEGIN CONVECTIVE INITIATION ON THE LEE OF THE SERRANIAS DEL BURROS AND WORK AGAINST A WEAKENING CAP IN PLACE OVER THE WESTERN CWA. RAP/HRRR/WRF SOUNDINGS ARE ALL INDICATING A RAPIDLY WEAKENING CAP AOA KDRT AROUND THE 22-23Z TIME FRAME...COINCIDING WITH AN INCREASE IN DYNAMICAL LIFTING ASSOCIATED WITH THE SHORTWAVE DISTURBANCE APPROACHING. LOOKING AT VIS SATELLITE TRENDS NOW...THE CAP IS STILL HOLDING BUT CLOUD COVERAGE IS QUICKLY DISSIPATING ALONG THE RIO GRANDE PLAINS AND EASTWARD WHICH WILL WARM UP THE COLUMN AND BEGIN DETERIORATING CAP STRENGTH. WHEN THIS OCCURS...VERY STRONG INSTABILITY AND DEEP LAYER SHEARING WILL ALLOW FOR THE POTENTIAL FOR SOME POTENTIAL SUPERCELLULAR DEVELOPMENT...ESPECIALLY AT FIRST...RESULTING IN LARGE HAIL...POTENTIALLY UP TO THE SIZE OF GOLF BALLS. WITH SOUNDINGS ALSO INDICATING AN INVERTED V SET UP WITH AND DCAPE VALUES NEAR 1000 J/KG WITH RATHER HIGH PWATS OF 1.3-1.5...DAMAGING WINDS ARE ALSO A CONCERN. THESE CELLS WILL LIKELY CONGLOMERATE INTO EITHER A CLUSTER OR QUASI LINEAR SYSTEM AS THEY PRODUCE HEALTHY OUTFLOWS AND CONTINUE TO EXPERIENCE INFLUENCES OF THE SHORTWAVE INCREASING DEEP LAYER SHEAR MOVING EAST. A LOSS OF DAYTIME HEATING SHOULD BEGIN TO CONTRIBUTE TO A LOSS IN CONVECTIVE POTENTIAL AS THIS SYSTEM APPROACHES THE I35 CORRIDOR AROUND 9 OR 10 PM BUT WILL BECOME MORE OF A STRAIGHT LINE WIND THREAT WITH HAIL POTENTIAL DECREASING. AS THE SYSTEM PUSHES EAST OF THE I35 CORRIDOR...SEVERE POTENTIAL DECREASES FURTHER. ANOTHER SHOT AT STRONG STORMS MAY EXIST FOR THE FAR EASTERN ZONES MONDAY AFTERNOON AS THE FRONTAL BOUNDARY PUSHES EAST BUT MAY BE EAST OF THE CWA BY THE TIME STORMS RE-INTENSIFY ALONG THE BOUNDARY. LONG TERM (TUESDAY THROUGH SUNDAY)... THE FOCUS OF THE LONG TERM IS MAINLY ON THE NEXT UPPER LEVEL SYSTEM STILL PROGGED TO APPROACH LATE TUESDAY THROUGH WEDNESDAY. THIS PARTICULAR SYSTEM LOOKS TO BE LESS OF A SEVERE THREAT...ALTHOUGH SOME STRONG STORMS COULD OCCUR...AND MORE OF A HEAVY RAINFALL THREAT. MODELS ARE INDICATING AN INCREASE IN QPF GENERATION ASSOCIATED WITH RICH MOISTURE FLUX INTO BROAD LIFTING OF THE NEXT SYSTEM. PARTICULARLY IN THE SOUTHEAST ZONES AS THE LOW AXIS ELONGATES AND ACCELERATES MID AND UPPER LEVEL FORCING. THIS SYSTEM WOULD KEEP SOUTH CENTRAL TEXAS CLOUDY AND RAINY THROUGH WEDNESDAY BEFORE EXITING THURSDAY MORNING. AFTER A BRIEF PERIOD OF RIDGING...THE NEXT BROAD UPPER LOW APPROACHES FROM THE PACIFIC NORTHWEST. THIS SYSTEM LOOKS TO BE MUCH DEEPER WITH POTENT LIFTING LATE SATURDAY AND INTO SUNDAY. MANY DISCREPANCIES IN DETAILS CURRENTLY AT THIS POINT IN THE FORECAST HOWEVER SO WILL LEAVE IT AT THAT FOR NOW. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 69 86 58 75 58 / 30 20 - 10 60 AUSTIN BERGSTROM INTL AIRPORT 69 85 57 75 58 / 30 20 - 10 60 NEW BRAUNFELS MUNI AIRPORT 68 86 57 76 60 / 50 20 - 10 60 BURNET MUNI AIRPORT 65 85 54 72 56 / 30 10 - 10 60 DEL RIO INTL AIRPORT 64 88 58 78 62 / 70 0 - 20 60 GEORGETOWN MUNI AIRPORT 68 84 56 73 56 / 30 20 - 10 50 HONDO MUNI AIRPORT 67 87 57 78 61 / 70 10 - 20 60 SAN MARCOS MUNI AIRPORT 68 85 57 76 59 / 50 20 - 10 60 LA GRANGE - FAYETTE REGIONAL 70 81 61 76 61 / 50 40 10 10 50 SAN ANTONIO INTL AIRPORT 69 86 58 77 61 / 50 20 - 20 60 STINSON MUNI AIRPORT 69 87 60 78 63 / 50 20 - 20 60 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...10 SYNOPTIC/GRIDS...ALLEN PUBLIC SERVICE/DATA COLLECTION...LH
Hazardous weather outlook, Apr 10, 6:26 PM CDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 626 PM CDT SUN APR 10 2016 TXZ171>173-183>194-202>209-217>225-228-111100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 626 PM CDT SUN APR 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT. ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL MIDNIGHT GENERALLY WEST OF A LINE FROM KERRVILLE TO HONDO TO PEARSALL... ...THERE IS A MARGINAL RISK FOR SEVERE WEATHER ALONG THE INTERSTATE 35 CORRIDOR AND HILL COUNTRY INCLUDING AUSTIN THROUGH THE LATE EVENING HOURS... STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA THIS EVENING AND OVERNIGHT. STORMS ARE EXPECTED TO FORM WEST OF THE RIO GRANDE RIVER AND QUICKLY MOVE NORTHEAST INTO SOUTH CENTRAL TEXAS. LARGE HAIL AND DAMAGING STRAIGHT LINE WIND GUSTS ARE THE MAIN THREATS. A BRIEF TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE OVER THE FAR EASTERN COUNTIES MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AS STORMS DEVELOP AND ENTER SOUTH CENTRAL TEXAS.
In the hours before
Special weather statement, Apr 10, 6:36 PM CDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
636 PM CDT SUN APR 10 2016
TXZ183-202-110015-
VAL VERDE TX-KINNEY TX-
636 PM CDT SUN APR 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN VAL VERDE AND WEST
CENTRAL KINNEY COUNTIES UNTIL 715 PM CDT...
AT 635 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13
MILES SOUTHWEST OF CIENEGAS TERRACE...OR 16 MILES SOUTHWEST OF DEL
RIO...MOVING EAST AT 40 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DEL RIO...CIENEGAS TERRACE...STANDART...LAUGHLIN AFB...AMANDA AND VAL
VERDE PARK.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTH CENTRAL TEXAS.
LAT...LON 2940 10103 2950 10068 2923 10057 2919 10077
2922 10078 2923 10080 2924 10079 2926 10081
2927 10086 2931 10089 2933 10094 2935 10095
2935 10097
TIME...MOT...LOC 2335Z 258DEG 35KT 2925 10113
TB3Special weather statement, Apr 10, 7:11 PM CDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
711 PM CDT SUN APR 10 2016
TXZ202-110100-
KINNEY TX-
711 PM CDT SUN APR 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL KINNEY COUNTY UNTIL 800
PM CDT...
AT 710 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
STANDART...OR 13 MILES EAST OF DEL RIO...MOVING EAST AT 40 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BRACKETTVILLE...ALAMO VILLAGE...STANDART...AMANDA AND TURKEY MOUNTAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTH CENTRAL TEXAS.
LAT...LON 2928 10074 2930 10075 2932 10074 2932 10075
2934 10071 2938 10071 2941 10070 2953 10024
2929 10018 2925 10075
TIME...MOT...LOC 0010Z 258DEG 37KT 2931 10068
TB3The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 7:11 PM CDT | Special Weather Statement | EWX | Kinney | 49 min |
| Apr 10, 7:48 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Maverick, Val Verde | 57 min |
| Apr 10, 8:39 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Maverick | 51 min |
| Apr 10, 9:17 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Maverick, Uvalde, Zavala | 73 min |
| Apr 10, 11:12 PM CDT | Special Weather Statement | EWX | Atascosa, Bexar | 48 min |
| Apr 10, 11:47 PM CDT | Special Weather Statement | EWX | Bexar, Guadalupe | 43 min |
| Apr 11, 5:36 AM CDT | Special Weather Statement | EWX | Bastrop, Caldwell | 54 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.